Indian Journal of Dermatology
  Publication of IADVL, WB
  Official organ of AADV
Indexed with Science Citation Index (E) , Web of Science and PubMed
 
Users online: 1975  
Home About  Editorial Board  Current Issue Archives Online Early Coming Soon Guidelines Subscriptions  e-Alerts    Login  
    Small font sizeDefault font sizeIncrease font size Print this page Email this page
ORIGINAL ARTICLE
Year : 2018  |  Volume : 63  |  Issue : 5  |  Page : 375-379

Topical steroid damaged/dependent face (TSDF): A study from a tertiary care hospital in Eastern India


Department of Dermatology, Calcutta National Medical College, Kolkata, West Bengal, India

Correspondence Address:
Dr. Projna Biswas
S D Park, Kusumba, Narendrapur, Kolkata - 700 103, West Bengal
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/ijd.IJD_218_17

Rights and Permissions

Background: Awareness against abuse of topical corticosteroids (TC), especially over the face, has been going on for last 5 years in India. In spite of that we are getting lots of cases in our hospitals. Aims: The aims of this study were to ascertain the demographics, magnitude and clinical features of TC misuse on the face among the dermatology outpatient department (OPD) attendees and to analyze its causes. Methods: This study was conducted in a tertiary care medical center of eastern India. Patients with relevant facial dermatoses were asked about their current use of topical formulations and confirmed to be TSDF were included in the study. Results: A total of 748 patients with facial dermatoses were screened, of which 271 (36.22%) were using TC. Of them mostly young adults between 20 and 29 years (37.10%) were using TC. Average duration between starting of use of medication and the onset of symptoms was 5 months. Ninety-eight (36.16%) patients were using topical corticosteroid for the treatment of acne and 74 (27.30%) were using as depigmenting cream. About 108 (39.85%) patients bought medicine over the counter being recommended by pharmacist/shop owner. Rosacea like features with photosensitivity was the most common adverse effect found in 79 (29.15%) patients whereas comedonal acne/acne exacerbation were found in 68 (25.09%) patients. Most of them (227, 83.76%) were unaware about the side effects of steroids. Conclusions: TC misuse in patients with facial dermatoses is still quite common even after efforts to grow the awareness among population.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed4976    
    Printed38    
    Emailed0    
    PDF Downloaded204    
    Comments [Add]    

Recommend this journal